MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Model Number KMCSUN
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A patient was transferred from a bed to a chair with assistance of two caregivers and was placed on the bed.One caregiver was operating the lift and the second caregiver was guiding the patients legs over the bed.It was reported that the patient had contractures and the caregiver lifted her legs to put over the bed, at the same time the sling clip (left, leg clip) detached.As a consequence of the event the patient fell out from the device on the floor and sustained bump and bruise.The x-ray was done which confirmed that the patient did not sustained any fracture.After the event the lift and the sling were evaluated by an arjo representative.The lift visual inspection showed that the spreader bar left lug had a small visible dent, the sling inspection did not show any defect.The spreader bar lug is attachment point of sling clip.The functional inspection of the lift showed no malfunction.The arjo technician tested sling attachment on maxi move device and no malfunction was found.
 
Additional Manufacturer Narrative
The functional inspection of the lift showed no malfunction.The arjo technician tested the sling attachment on the maxi move device and no malfunction was found.The maxi move, the ¿mushroom shape¿ at the end of the lug does not only make sure that the clip cannot slide off, it also makes sure that the clip is fully on.Therefore, when a patient is fully suspended, this suggests that the clips are correctly attached since the straps that connect the clips to the body of the sling are under tension by the weight of the person in the sling lifted.In this case, only a force in the opposite direction greater than the one applied by the gravity of the person's weight would be required to pull out a clip under tension.It is possible that the caregivers who lifted the patient¿s legs would have generated this force required to detach the clip.According to the procedures provided in the instruction for use of the maxi move: ¿warning: do not attempt to move the lift by pulling or pushing on the mast, the jib, the spreader bar or the patient as this can cause the spreader bar or the patients this can cause the lift to topple over, and cause injuries, always use the maneuvering handle when displacing the lift.¿ "caution: always check that all the sling attachment clips are fully in position before and during the lifting cycle, and in tension as the patient's weight is gradually taken up." to sum up, the arjo floor lift and the clip sling were used as a system during the patient transfer.The clip detached from the lift spreader bar and from that perspective system did not meet its performance specification.We decided to report this complaint to the competent authorities due to the clip detachment during use.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key16349984
Report Number9681684-2023-00011
Device Sequence Number6918336
Product Code FSA
UDI-Device Identifier05055982766951
UDI-Public(01)05055982766951(11)210309
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKMCSUN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight76 KG